Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Redness and swelling on foot - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1741 Questions
User :   Hi my dad is suffering from an inflamed foot. Then there are scars on it. What is the possible diagnosis to this?
User :   Hi there
Doctor :   Hi
Doctor :   I am reading your query.
User :   I have a picture of his foot right now and it looks deformed.
Doctor :   How long ago he got inflamation?
Doctor :   Was he treated?
User :   Actually it was already inflamed about a month ago
User :   but two days ago
User :   he went to the dermatologist
User :   because he was complaining of an itchy foot
Doctor :   You can send the pictures to doctorWWW.WWWW.WW
User :   he was given meds
Doctor :   I will look at the pictures and give my opinion in email
User :   such as co-amoxiclav twice daily
User :   then he was given this ointment
Doctor :   ok
User :   and I guess the inflammation got worse
Doctor :   Thiis medication is antibiotic
User :   THe name of the ointment is clobetasol
User :   And he was also given clatidyne for him to drink once daily
Doctor :   How old is he?
Doctor :   Does he has any other medical problems? What is his occupation?
User :   He is 64 years old, 250lbs
User :   He's a businessman
Doctor :   Did you send the pictures? I will take a look at now?
Doctor :   Does he has any congested veins in legs?
User :   he takes medications for cholesterol
User :   The pictures are still loading
Doctor :   OK
User :   He takes medications for cholesterol
Doctor :   Ok
Doctor :   Does he has Diabetes High BP
Doctor :   Are you there?
User :   He doesn't have them
Doctor :   Does he has any congested veins in legs?
Doctor :   Can you look at his legs and answer/
User :   Yes, I am here. My connection is quite slow
Doctor :   OK
Doctor :   I am sorry
Doctor :   Take your time'
User :   There are no congested veins.
Doctor :   OK
User :   He also takes crestor
Doctor :   Ask him whether he gets leg pains after walking foe few blocks
User :   So far, he doesn't
Doctor :   OK
Doctor :   Did he had these kind of rash before in life?
Doctor :   Does he had any skin problems in life before? like Eczyma
User :   He also takes medications for his prostate
User :   No, he does not have that.
Doctor :   ok
User :   But our family has a history of asthma
Doctor :   OK
Doctor :   Can exactly tell me the location of inflammation on foot?
Doctor :   Can you exactly tell me the location of inflammation on foot?
User :   It's on the right foot
Doctor :   Where on the foor
Doctor :   top or bottom
User :   It looks like an elephant's foot
Doctor :   front or back
User :   Then there are three scars
Doctor :   or total foot
Doctor :   OK
Doctor :   Is there any pus?
Doctor :   Is there any redness on skin?
User :   Yes there is a pus on the center
User :   The redness is all over the site
Doctor :   OK
Doctor :   Are the toes involved?
Doctor :   Have you finished uploading the pics?
Doctor :   From the description you are giving, it is called Cellulities
User :   Hold on because my connection is really slow
Doctor :   Ok
Doctor :   *cellulitis
User :   What is that?
Doctor :   It is infection of the skin superficial layers by bacteria called Staph Aureus
Doctor :   and staphylococcus
User :   Is it that bad?
Doctor :   If the infection/Cellulitis is very severe it need intravenous antibiotics
Doctor :   If it mild infection it can be treated by oral medication.
Doctor :   It is just an infection
Doctor :   It can be treated and cured. But it needs to be treated properly.
Doctor :   If the whole foot is swollen and red he needs to get hospitalizes and get 2-3 days of antibiotics
Doctor :   *hospitalized
User :   Then why did the inflammation get exacerbated? Is it possible that he is allergic to the medicines?
User :   And he feels a throbbing and tightening sensation
Doctor :   Allergic medication do not cause cellulitis
Doctor :   Yes the throbbing and tightening sensation is normal
Doctor :   Because there is lot of swelling in side the skin
User :   How would we know if the cellulitis is severe?
Doctor :   Blood vessels are dilated and cause redness and throbbing
Doctor :   I or some MD has to look at the foot
User :   ohhh it's taking a while to load this picture. Our connection is having a problem
Doctor :   If the oral medications are not showing results in 2 days , I recommend hispitalization for antibiotcs
User :   When do we start counting for the two days? Starting today or starting the 9th when my dad visited his doctor?
Doctor :   Antibiotics has to be given until there is no redness and swelling
Doctor :   When he started first antibitic dose
Doctor :   So he is taking antibiotics for two days
Doctor :   Am I right?
User :   two nights ago
Doctor :   ok
User :   By the way, we are from the Philippines
User :   so that would be two mornings ago from where you are
Doctor :   Did you notice any decrease in swelling or redness?
User :   He has taken four tablets of antibiotics
Doctor :   OK
User :   on a twice a day basis
Doctor :   Ok
Doctor :   Did you notice any decrease in swelling or redness?
User :   No, the swelling increased
Doctor :   Then I recommend you to take him to the hospital and get admitted.
User :   Is it okay if his foot gets wet if he takes a shower?
Doctor :   if not taken care of, the infection will spread into deep skin layers,then it is called fascitis
Doctor :   So you do not want to wait untill that time
User :   What is fascitis?
User :   Would it be okay if he gets that foot wet?
Doctor :   Under the skin there arelayers called facia. These layers cover muscles. Infection from skin speads into fascia
Doctor :   Infection of fascia is called fascitis
Doctor :   Then he needs surgery
Doctor :  
Even now if there is localized swelling and pus he might need drainage of the pus.
Doctor :   I recommend you to consult a physician and get hospitalized if there is no improvement with the current medication
User :   Okay...hold on
Doctor :   Ok
User :   Actually right now, there is scar tissue on the wound
User :   and it is reddish around the wound
User :   it looks crustty
Doctor :   ok
Doctor :   Continue the antibiotics for 2 more days and if no results then go physician again ad get his advice
User :   He was told to take it for a week. And he was asked to return five days from now.
User :   Oh I have sent the picture
Doctor :   OK
Doctor :   That is appropriate
Doctor :   It takes time to get the pics.
User :   yes, because the pictures are high resolution
User :   Did you get the email?
Doctor :   No
Doctor :   It takes time to get the pics.
Doctor :   I will look at them and email you. Is thta OK
Doctor :   *that
User :   So the email has not arrived yet?
User :   Sure. It's okay
Doctor :   no
Doctor :   I have not got email
Doctor :   It take time
Doctor :   I will reply.
User :   the email I used was YYYY@YYYY
Doctor :   OK
User :   it's not the email I registered because yahoo is messing up right now.
Doctor :   OK
Doctor :   That is fine
Doctor :   Now you know what is the problem.
Doctor :   Also you know what is the mamagement
User :   Yes...
Doctor :   Also you know what to do if does not get better
User :   Yes..
Doctor :   Did I answer all ur queries?
User :   By the way...
User :   yes
User :   are you a dermatologist also?
Doctor :   Ia m General physician
Doctor :   Is there any thing else I can help you with?Please fill the feedback form say done.
Doctor :   Thank you for consulting
Doctor :   Take care
Doctor :   Bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor